Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 99, NWS Milwaukee, WI

December 5, 2018

NWS Milwaukee, WI issued this small craft advisory at Dec 5, 2018, 3:54 AM CST. It took effect at Dec 5, 2018, 3:00 PM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2018, 3:54 AM CST (09:54 UTC)
In effect from
Dec 5, 2018, 3:00 PM CST
Expired
Dec 6, 2018, 6:00 PM CST
In force
27 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

820 
WHUS73 KMKX 050954
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
354 AM CST Wed Dec 5 2018

...Brisk Westerly Winds Tonight and Thursday over Nearshore...

LMZ643>646-051800-
/O.NEW.KMKX.SC.Y.0099.181205T2100Z-181207T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
354 AM CST Wed Dec 5 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 PM CST THURSDAY...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect from 3 PM this
afternoon to 6 PM CST Thursday. 

* WINDS: Becoming southwest 15 to 20 knots with gusts to around 25
  knots late in the afternoon. West wind 15 to 20 knots with gusts
  up to 25 knots easing to 10 to 15 knots overnight. Northwest 
  wind 15 to 20 knots with gusts to around 25 knots on Thursday. 

* WAVES: 1 to 2 feet.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
MRC

www.weather.gov/mkx
7 follow-up statements
227 
WHUS73 KMKX 051546
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
946 AM CST Wed Dec 5 2018

...Brisk Westerly Winds Tonight and Thursday over Nearshore...

LMZ643>646-060000-
/O.CON.KMKX.SC.Y.0099.181205T2100Z-181207T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
946 AM CST Wed Dec 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 PM CST THURSDAY...

* WINDS: Becoming southwest 15 to 20 knots with gusts to around 
  25 knots late in the afternoon. West wind 15 to 20 knots with 
  gusts up to 25 knots easing to 10 to 15 knots overnight. 
  Northwest wind 15 to 20 knots with gusts to around 25 knots on 
  Thursday. 

* WAVES: 1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
253 
WHUS73 KMKX 052110
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
310 PM CST Wed Dec 5 2018

...Brisk Westerly Winds Tonight and Thursday over Nearshore...

LMZ643>646-060515-
/O.CON.KMKX.SC.Y.0099.000000T0000Z-181207T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
310 PM CST Wed Dec 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THURSDAY...

* WINDS: Becoming southwest 15 to 20 knots with gusts to around 
  25 knots late in the afternoon. West wind 15 to 20 knots with 
  gusts up to 25 knots easing to 10 to 15 knots overnight. 
  Northwest wind 15 to 20 knots with gusts to around 25 knots on 
  Thursday. 

* WAVES: 1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
298 
WHUS73 KMKX 060246
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
846 PM CST Wed Dec 5 2018

...Brisk Winds Tonight and Thursday over the Nearshore Waters...

LMZ643>646-061100-
/O.CON.KMKX.SC.Y.0099.000000T0000Z-181207T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
846 PM CST Wed Dec 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THURSDAY...

* WINDS: Southwest winds up to 30 knots turning to the northwest
  later tonight. Gusts up to 25 knots on Thursday.  

* WAVES: 2 to 4 feet subsiding to 1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
www.weather.gov/mkx

MBK
593 
WHUS73 KMKX 060843
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
243 AM CST Thu Dec 6 2018

...Brisk Northwest Winds Today over the Nearshore Waters...

LMZ643>646-061645-
/O.CON.KMKX.SC.Y.0099.000000T0000Z-181207T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
243 AM CST Thu Dec 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS: Northwest winds 15 to 20 kt with gusts up to 25 knots.
  Highest gusts toward the open waters.

* WAVES: 2 to 4 feet subsiding to 1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
MRC

www.weather.gov/mkx
045 
WHUS73 KMKX 061509
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
909 AM CST Thu Dec 6 2018

...Brisk Northwest Winds Today over the Nearshore Waters...

LMZ643>646-062315-
/O.CON.KMKX.SC.Y.0099.000000T0000Z-181207T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
909 AM CST Thu Dec 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS: Northwest winds 15 to 20 kt with gusts up to 25 knots. 
  Highest gusts toward the open waters. 

* WAVES: 2 to 4 feet subsiding to 1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
567 
WHUS73 KMKX 062036
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
236 PM CST Thu Dec 6 2018

...Brisk Northwest Winds Rest of Today over the Nearshore 
Waters...

LMZ643>646-070000-
/O.CON.KMKX.SC.Y.0099.000000T0000Z-181207T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
236 PM CST Thu Dec 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS: Northwest winds 15 to 20 kt with gusts up to 25 knots. 
  Highest gusts toward the open waters. 

* WAVES: 2 to 4 feet subsiding to 1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
946 
WHUS73 KMKX 070006
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
606 PM CST Thu Dec 6 2018

...Small Craft Advisory Allowed to Expire...

LMZ643>646-070115-
/O.EXP.KMKX.SC.Y.0099.000000T0000Z-181207T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
606 PM CST Thu Dec 6 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

The Small Craft Advisory is no longer in effect. Frequent gusts
exceeding 22 knots are not expected this evening. Northwest winds
will continue to slowly subside to 10 to 15 knots overnight. 

$$
www.weather.gov/mkx

MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 3:40 AM CST, 14 minutes earlier.

Area forecast discussion, Dec 5, 3:40 AM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
340 AM CST Wed Dec 5 2018

.DISCUSSION...

Today...Forecast Confidence is Medium.

We received reports of icy roads in far southeast Wisconsin,
especially across Kenosha County. There was a brief period of
higher reflectivity on radar to tip us off. It looks like it has
changed back to all snow right now, but this intermittent freezing
drizzle has been going on across southeast WI and northern IL for
most of the night. We issued a Special Weather Statement to handle
this brief period of the freezing drizzle potential.

General cyclonic flow and a weak upper wave are responsible for
the flurries we're seeing across southern WI and northern IL
overnight. There is subtle warm air advection around 700 mb
primarily over northern IL that is contributing to the freezing
drizzle.

Drier air will slide into southern WI later this morning and
end our flurries. This will not be enough dry air to clear the
clouds away, although we may see breaks in them later this
afternoon.

Tonight... Forecast confidence is Medium.

A low pressure trough will drop through the Great Lakes this
evening. Models have been all over the board for precip chances.
The best chance for some light snow should be toward central WI
due to frontogenesis. The NAM shows this best. If this fgen band
sets up, a half inch of snow is possible, perhaps up to an inch.
South of there, forcing should be sufficient for flurries and
model soundings show the cloud layer within the dendritic growth
zone. The wave and associated precip will move out after midnight.

Thursday and Friday...Forecast confidence is high.

A cold front will have exited to the east by sunrise on Thursday.
So, cold air advection will be ongoing with only a minor temp
recovery during the day. Cold with highs in the lower to mid 20s.
The top of the lingering stratus is within the dendrite growth
zone, so we may see some flurries, but the moisture is quite
shallow and it should be minor. No mention in the forecast at
this point.

Skies should clear Thursday night and this will set the stage for
a very cold night with lows Friday morning in the single digits
away from lake Michigan. Despite sunshine on Friday, another cold
day is in store.

Saturday through Tuesday...Forecast confidence is high.

Big high pressure resides over the Upper Midwest and Great Lakes
this weekend as a strong storm system rolls east through the Lower
Mississippi River Valley. The ridge does begin to break down
early next week, but we remain between high pressure west and low
pressure across the East Coast. Continued dry and cold, but with
slightly modifying temps by early next week.

&&

.AVIATION(09Z TAFS)...

MVFR ceilings between 1200 and 2500 ft over WI will persist
through the morning. Flurries will taper off around sunrise. There
may be some patchy freezing drizzle across far southern WI (near
the IL border) early this morning. Clouds may break up a little
by midday, but these will fill in again by evening due to a weak
cold front moving through. Expect a period of light snow probably
north of Madison and Milwaukee this evening and flurries
elsewhere. The bigger question is when ceilings will rise to VFR-
my guess is midday, although MVFR is likely again with that front
tonight.

&&

.MARINE...Brisk west winds will become southwest ahead of a cold
front this afternoon. Wind gusts are expected to reach marginal
small craft levels late this afternoon through Thursday. Highest
waves will be towards open waters. Not expecting winds to reach
gale strength in the open waters.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory from 3 PM this afternoon to 6 PM CST
     Thursday for LMZ643>646.

&&

Today/Tonight and Aviation/Marine...Cronce
Thursday through Tuesday...Davis
Hazardous weather outlook, Dec 5, 3:43 AM CST, 11 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Milwaukee/Sullivan WI
343 AM CST Wed Dec 5 2018

WIZ046-047-051-052-056>060-062>072-060945-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
343 AM CST Wed Dec 5 2018

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-060945-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
343 AM CST Wed Dec 5 2018

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

A small craft advisory is in effect from mid afternoon today
through Thursday. West winds will reach small craft advisory
conditions this afternoon. The highest waves will be out toward
open water.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Northwest winds will reach small craft advisory conditions on
Thursday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-060945-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
343 AM CST Wed Dec 5 2018

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

www.weather.gov/mkx

In the hours before

Special weather statement, Dec 5, 2:22 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
National Weather Service MILWAUKEE/SULLIVAN WI
222 AM CST Wed Dec 5 2018

WIZ070>072-051200-
Walworth-Racine-Kenosha-
Including the cities of Whitewater, Delavan, Elkhorn,
Lake Geneva, East Troy, Racine, and Kenosha
222 AM CST Wed Dec 5 2018

...Freezing Drizzle Early This Morning...

There are reports of icy roads due to freezing drizzle in
southeast Wisconsin early this morning. This icy mix of light snow
and drizzle should end by 6 am. A light glaze of ice on sidewalks
and untreated roads is occurring. Motorists should allow extra
time to reach their destinations this morning.

MRC

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.